MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142540489
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a primary plum set, clave secondary port, 2 clave y-sites, 0.2 micron filter, secure lock, 112 inch where it was reported there was leakage from intravenous tubing to the site of the droplet filter.The patient noted a cold and damp sensation on her arm and the nurse noted the presence of a drip from the filter used for this medication.The patient did come into contact with a small amount of chemo (a few drops).The healthcare provider was wearing their protective equipment (epi) and did not have direct contact with the leaking cytotoxic drug.The patient¿s skin was cleaned with water and soap.The patient had contact on their right forearm with a few drops.The healthcare provider has not been exposed to chemotherapy drugs in an unprotected manner.The procedure of spillage for such an incident has been followed, which included a contact of the chemotherapy agent with the patient¿s skin and the cleaning team subsequently handled the cleanup.A spill kit was used.There were no visible holes, cuts, or tears.However, a very slight leak occurred at the end of the infusion through the filter cassette, closest to the patient.The patient completed her treatment after the spill was contained and her skin was cleaned.There was a loss of 5 ml when the tubing was changed and a slight delay in therapy.There was patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation, however, sample photos were provided.Investigation is pending.Additional reporter: (b)(6).
 
Additional Manufacturer Narrative
Received a series of photos showing the packaging information and the 142540489 primary plum set.The outlet filter vent on the 0.2 micron filter was indicated as the area of leakage.There was no leakage observed.The reported complaint of leakage could not be confirmed from the photo provided.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The device history review (dhr) for lot 13684576 was reviewed and no nonconformities were found that would have led to the reported complaint.

Brand Name
PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18579846
Report Number9615050-2024-00071
Device Sequence Number8491938
Product Code FPA
UDI-Device Identifier10887787006039
UDI-Public(01)10887787006039(17)260701(10)13684576
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number142540489
Device Lot Number13684576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CISPLATIN, UNK MFR; MANNITOL, UNK MFR
Patient SexFemale